Skip to content
My WebMD Sign In, Sign Up
Can Fibro change your looks?
avatar
unhappybeoch posted:
About a month ago, I had a guess you can say mussle spazum on both sides of my face. To me it looked like a board under my skin. And since then I have indents on both sides of my face. The doctor says the Fibro caused it. I have had these same spazums in my legs, but they go across my leg and across my ankles. I couldn't move my foot til the spazum went away. One leg then the other. But in my face it was both sides at once. I woke up with it. Is this a normal thing for me now, these spazums? Has anyone else, had this happen?
Reply
 
avatar
booch007 responded:
Good morning,

I have trigger point syndrome in this umbrella of FM. It gives me spasm and painful points, before I started my trigger point injections I had this happen. The doc would say before a session I looked like a BULL with this thick spastic neck and then after injections it would be soft and normal looking.


I have had injections into my cheeks as well, not until she palpated a problem did I need the therapy....

Good luck, spastic muscles are very painful .


Hugs, Nancy B
 
avatar
unhappybeoch replied to booch007's response:
Can you please tell me what the shots are called. And what kind of doctor did it. Because all the doctors I have seen never said any thing about those shots. And I have gone to Loyala and UIC in Chicago. And only shots I have gotten is a CESI (cervical epiderial steroid injection) so far, from the pain control clinic. And thanks for the info.
Theresa
 
avatar
katmandulou responded:
I asked my rheumy about muscle spasms, because I have had some too, and he said spasms are normal for everyone, not just with FM. He suggested warm and cold therapy, on and off over a few days.

Getting injections in the face sounds awful. I know that what works for you won't necessarily work for me, but ouch!
Lou
 
avatar
Wolfsong452 responded:
never had muscle spasms in the face, but have had them up and down the middle of my back, shoulder blades. It's like having the shaking and shivering from being very very cold. It gets so bad that I'm shaking and stomping around. It gets really bad when I'm driving. I've got so bad that I've called my Pain Management doctor begging them for advice. All they could tell me was to go ahead and take 1/2 a pill of my muscle relaxers. Big Deal, like that was really going to help. I've taken a whole pill, along with some Narco, and ha! barely worked.

One of the things that does help a bit was taking long hot showers. Can't do that when you're working. So what's a body to do! guess, just keep stomping shaking till whenever.


It might not hurt for you to try the hot showers.
 
avatar
Wolfsong452 replied to booch007's response:
Tried the trigger point injections, didn't do a thing for me. Well, might help for a few hours, but that's not much help.
 
avatar
unhappybeoch replied to Wolfsong452's response:
I have used a heating pad, but it still lasted for over 4 hours. I take oxycodone, fentanyl patches, and cyclobenzaprine (geranitic for flexeril). But once it starts the pills don't work. The last one I had was in my stomach. And all I could do was lay there for over 4 hours, with the heating pad on me and wait for it to stop. The ones in my face, left one side of my face feeling odd. Numness then tingling Then back to numness again. And all the doctor says its part of the fibro. And for the ones in my stomach I'm still feeling pain from it, just like a bruising pain. So far I've had these spasms in my legs, face, and stomach. Don't get me wrong I have regular spasms, But these are different, more sudden and to me, more mussels involved in the spasm. Trust me, This type of spasm you don't want to move around with. It hurts more if you do.


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
368 of 395 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.